Jump to content
Important Survey - Please Participate ×

About clonazepam taper


[Da...]

Recommended Posts

Hello, 

I have been experiencing anxiety for 10 years now and last May I had a challenging family situation that brought my anxiety next level, I was unable to walk and I didn't know what was the cause of it for almost a month.  I asked to my husband take me to Mexico, where I am originally from, to see if my Dr there could run some tests for me. At that time I was also suffering from a lot of gastrointestinal issues and my Dr in Canada was kind of tired of my constant visits and calls, so he didn't help me to understand what was the problems with my legs. 

We flew to Mexico and my functional Dr said immediately that the main issue he found was my anxiety, and he prescribed 1 mg of Clonazepam per day and some supplements like vitamin B, magnesium, etc. I took it for 2 months, I came back to therapy and I felt just great, 90% of my symptoms were gone. However, I was always worried about being under this medication cause I knew the tapering is very hard, so we decided to start the withdrawal, I finished with it in a month and everything was okay, but the next week something else occurred with my family and that gave me a severe panic attack, my Dr suggested going back to Clon with just .5mg per day. I did it but at the end of that week, I went cold turkey and cut it off, and decided to just take it if I needed it. At this time I was back in Canada.

After a week of the withdrawal, I was feeling awful. Then I called my Dr in Mexico and explained to him I didn't want to stay under the medication any longer and he said that at least I should take it 4 days a week (when I'm working). I did that for 10 days now but it's clearly not working. I'm feeling so bad the days I do not take them. Today I called him again and he introduced more supplements to the treatment like inositol and l-theanine but he also suggested going back to the daily dose of .5mg.

I'm thankful for how clonazepam helped me through those awful events but I really don't want to keep it in my system. I have fatty liver and all these medications/supplements are causing some symptoms again. 

I feel kind of lost, and more so because I don't have here in Canada the same medical conditions that in Mexico, so changing medications it's not a real option for me. Does anyone have a good advice for me? Thank you in advance, 

Daniela

Link to comment
Share on other sites

Hello @[Da...], welcome to BenzoBuddies,

I can see you’re trying your best to identify what has been happening to you, its difficult to connect the dots but I feel you’re correct in looking at the Clonazepam as a possible culprit.  Once our bodies become dependent on it, it begins to cause the issues we took them for, only what the drug causes is more intense than anything we’ve felt before.

Yes, benzodiazepines can be incredibly helpful but they’re only meant for short term, 2-4 weeks but I’ve seen dependence happen in as little as 10 days.  Even taking the drug sporadically can cause dependence.

Adding other medications and supplements while our central nervous system sensitized can be problematic, we don’t react as we normally would, they can sometimes increase our discomfort.

My suggestion would be to get on a steady dose of the Clonazepam to try and stabilize then begin a slow taper. We typically suggest reducing by about 5-10% every couple of weeks, or whatever your symptoms will allow, using your symptoms as a guide is the best way we’ve found to rid yourself of the drug.

Other members may have a different take on your situation and it’s good to get all viewpoints so you can make the best decision for yourself.

I’m sure I haven’t addressed all of your concerns so keep talking to us so we can help you sort this out.

Pamster

 

Link to comment
Share on other sites

Thank you Pamster,

It feels so good to share all this with people who have had similar experiences. I really appreciate your advice.

Have a wonderful day,

Dan

  • Like 1
Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...